Treatment for LS damaging my bowel

talkhealth teamed up with a team of experts from the British Skin Foundation to answer your questions on Lichen Sclerosus. The clinic is now closed but open for viewing of all questions and answers posted.
Locked
2 posts
Guest Posts
Posts: 819
Joined: Wed Sep 07, 2016 4:12 pm
Report

by Guest Posts on Thu Jun 13, 2024 4:15 pm

Treatment for LS damaging my bowel

Hi I am concerned about the treatment I use for my LS I have a prolapsed bowel in my vagina and the steroid is making my bowel irritable am getting gripping pains in my stomach and then flying to the toilet. Can it damage my bowel with the treatment or the LS. Thanks. Jean
talkhealth team on behalf of a guest visitor

User avatar
Dr Rosalind Simpson
Posts: 36
Joined: Wed Jun 05, 2024 4:17 pm
Report

by Dr Rosalind Simpson on Mon Jun 17, 2024 11:20 pm

Re: Treatment for LS damaging my bowel

From your description, it sounds like you have a posterior vaginal prolapse. This is a bulge of tissue into the vagina. It happens when the tissue between the rectum and the vagina weakens or tears. This causes the rectum to push into the vaginal wall. Posterior vaginal prolapse is also called a rectocele.

Applying topical steroid to the vulval skin is very unlikely to be causing the symptoms that you describe. It is more likely that the symptoms are coming from the prolapse itself.

Please see your doctor for assessment and advice on how to manage the prolapse.
Dr Rosalind Simpson
Consultant dermatologist at Nottingham University Hospitals and Associate Professor at the Centre of Evidence Based Dermatology)

https://www.talkhealthpartnership.com/c ... nd-simpson

Locked
2 posts